Alert archive / Alabama / River Flood Warnings in 2011
River Flood Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 21, 2011, 7:36 AM CDT for 5 counties in Alabama. It took effect at Apr 21, 2011, 8:45 AM CDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2011, 7:36 AM CDT (12:36 UTC)
- In effect from
- Apr 21, 2011, 8:45 AM CDT
- Expired
- Apr 24, 2011, 1:00 AM CDT
- In force
- 64 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 127.10 ft at Apr 22, 2011, 11:00 AM CDT.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
711 WGUS44 KBMX 211236 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 736 AM CDT THU APR 21 2011 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE... MARENGO...PICKENS AND SUMTER COUNTIES. .HEAVY RAINFALL DURING THE PAST 24 HOURS IS PRODUCING RISES ON THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR TOMBIGBEE RIVER AT BEVILL LOCK AND DAM FOR MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-220036- /O.NEW.KBMX.FL.W.0023.110421T1345Z-110423T2221Z/ /AVLA1.1.ER.110421T1345Z.110422T0600Z.110423T1021Z.NO/ 736 AM CDT THU APR 21 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM THURSDAY THE STAGE WAS 121.3 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATER THIS MORNING AND CONTINUE TO RISE TO NEAR 125.9 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$
7 follow-up statements
836 WGUS84 KBMX 211419 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 919 AM CDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .HEAVY RAINFALL OVER THE UPPER TOMBIGBEE BASIN WILL PRODUCE RISES ALONG THE RIVER...BUT FROM GAINESVILLE DOWNSTREAM THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. HOWEVER...A FLOOD WARNING REMAINS IN EFFECT FOR BEVILL LOCK AND DAM FOR MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-220219- /O.EXT.KBMX.FL.W.0023.000000T0000Z-110423T2320Z/ /AVLA1.1.ER.110421T1340Z.110422T0600Z.110423T1120Z.NO/ 919 AM CDT THU APR 21 2011 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM THURSDAY THE STAGE WAS 121.3 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 125.8 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$ ALC063-065-091-119-220219- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /GNSA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 919 AM CDT THU APR 21 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * AT 8 AM THURSDAY THE STAGE WAS 88.2 FEET. * FLOOD STAGE IS 101 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 99.2 FEET BY FRIDAY EVENING. A SLOW FALL IS EXPECTED AFTER THAT TIME. * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-220219- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 919 AM CDT THU APR 21 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * AT 8:30 AM THURSDAY THE STAGE WAS 57.9 FEET. * FLOOD STAGE IS 68 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 67.9 FEET...OR JUST BELOW FLOOD STAGE...BY SUNDAY EVENING. A SLOW FALLING TREND IS EXPECTED AFTER THAT TIME. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
735 WGUS84 KBMX 211852 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 152 PM CDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES CONTINUE ON THE TOMBIGBEE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-220652- /O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T0200Z/ /AVLA1.1.ER.110421T1341Z.110422T0600Z.110423T1400Z.NO/ 152 PM CDT THU APR 21 2011 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM THURSDAY THE STAGE WAS 122.6 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 125.5 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING. * IMPACT...AT 122 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$ ALC063-065-091-119-220652- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /GNSA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 152 PM CDT THU APR 21 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * AT 1 PM THURSDAY THE STAGE WAS 90.8 FEET. * FLOOD STAGE IS 101 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 99.2 FEET FRIDAY EVENING AND THEN BEGIN TO FALL AFTER THAT TIME. * IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-220651- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 152 PM CDT THU APR 21 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * AT 12:30 PM THURSDAY THE STAGE WAS 57.7 FEET. * FLOOD STAGE IS 68 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 67 FEET BY SUNDAY EVENING AND THEN BEGIN TO FALL AFTER THAT TIME. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
414 WGUS84 KBMX 220351 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1051 PM CDT THU APR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES CONTINUE ON THE TOMBIGBEE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-221551- /O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T0945Z/ /AVLA1.1.ER.110421T1341Z.110422T0600Z.110423T2145Z.NO/ 1051 PM CDT THU APR 21 2011 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM THURSDAY THE STAGE WAS 125.2 FEET. * FLOOD STAGE IS 122.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 126.0 FEET BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 128.0 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$
081 WGUS84 KBMX 221244 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 744 AM CDT FRI APR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... .RISES CONTINUE ON THE UPPER TOMBIGBEE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT FOR BEVILL LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED LATER THIS MORNING. && ALC063-065-091-107-119-230044- /O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T2015Z/ /AVLA1.1.ER.110421T1341Z.110422T1800Z.110424T0815Z.NO/ 744 AM CDT FRI APR 22 2011 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 127.0 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 127.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$
957 WGUS84 KBMX 221315 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 815 AM CDT FRI APR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AND GAINESVILLE LOCK AND DAM... .MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE RIVER...BUT THE RIVER SHOULD CREST JUST BELOW FLOOD STAGE AT DEMOPOLIS LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-230115- /O.CON.KBMX.FL.W.0023.000000T0000Z-110424T2015Z/ /AVLA1.1.ER.110421T1341Z.110422T1800Z.110424T0815Z.NO/ 815 AM CDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 127 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 127.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$ ALC063-065-091-119-230114- /O.CON.KBMX.FL.W.0025.110422T2015Z-110424T0800Z/ /GNSA1.1.ER.110422T2015Z.110423T0600Z.110423T2000Z.NO/ 815 AM CDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM FRIDAY THE STAGE WAS 99.4 FEET. * FLOOD STAGE IS 101 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 102 FEET AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-230114- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 815 AM CDT FRI APR 22 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * AT 5 AM FRIDAY THE STAGE WAS 59.5 FEET. * FLOOD STAGE IS 68 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 67.8 FEET SUNDAY MORNING. A SLOW FALL SHOULD THEN BEGIN BY SUNDAY NIGHT. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
184 WGUS84 KBMX 230103 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 803 PM CDT FRI APR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM... .MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE RIVER...BUT THE RIVER SHOULD CREST JUST BELOW FLOOD STAGE AT DEMOPOLIS LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-107-119-231303- /O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T2308Z/ /AVLA1.1.ER.110421T1341Z.110422T1700Z.110424T1108Z.NO/ 803 PM CDT FRI APR 22 2011 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE STAGE WAS 126 FEET. * FLOOD STAGE IS 122 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 128 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER CAN BE EXPECTED. $$ ALC063-065-091-119-231303- /O.CON.KBMX.FL.W.0025.000000T0000Z-110424T0800Z/ /GNSA1.1.ER.110422T1732Z.110423T0600Z.110423T2000Z.NO/ 803 PM CDT FRI APR 22 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM FRIDAY THE STAGE WAS 101.8 FEET. * FLOOD STAGE IS 101 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 102 FEET BY AFTER MIDNIGHT TONIGHT . THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON . * IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$ ALC063-065-091-119-231303- /O.ROU.KBMX.HY.S.0000.000000T0000Z-000000T0000Z/ /DLDA1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 803 PM CDT FRI APR 22 2011 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM. * AT 4:30 PM FRIDAY THE STAGE WAS 62.2 FEET. * FLOOD STAGE IS 68 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 67.5 FEET EARLY SUNDAY AFTERNOON. * IMPACT...AT 68 FEET...FLOODING OF LOWLANDS IN THE AREA OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND. $$
568 WGUS84 KBMX 231527 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1027 AM CDT SAT APR 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM... ...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM... .MINOR FLOODING WILL CONTINUE ON THE UPPER PORTIONS OF THE TOMBIGBEE RIVER THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS WILL BE THE FINAL STATEMENT FOR THIS EVENT. && ALC063-065-091-107-119-240327- /O.EXT.KBMX.FL.W.0023.000000T0000Z-110424T0600Z/ /AVLA1.1.ER.110421T1341Z.110422T1700Z.110423T1800Z.NO/ 1027 AM CDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 123.0 FEET. * FLOOD STAGE IS 122.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET. $$ ALC063-065-091-119-240326- /O.CON.KBMX.FL.W.0025.000000T0000Z-110424T0800Z/ /GNSA1.1.ER.110422T1732Z.110423T1000Z.110423T2000Z.NO/ 1027 AM CDT SAT APR 23 2011 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM SATURDAY THE STAGE WAS 101.8 FEET. * FLOOD STAGE IS 101.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND WOODED LANDS IN THE AREA OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 21, 7:05 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 21, 7:05 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 705 AM CDT THU APR 21 2011 .UPDATE...FOR AVIATION. && .AVIATION...12Z TAF DISCUSSION. A LULL IN THE ACTIVITY OR AT LEAST VERY LIGHT ACTIVITY ACROSS MOST TAFS. ALAS...SHOWER AND THUNDERSTORM ACTIVITY IS NOT OVER JUST YET. ANOTHER ROUND OF STORMS IS BREWING TO THE WEST OVER MISSISSIPPI AS MORE IN A SERIES OF UPPER LEVEL SHORT WAVES WILL MOVE EASTWARD ACROSS THE STATE THROUGH THE PRIMARILY ZONAL FLOW. THEREFORE...WILL HAVE SOME TEMPO TSRA IN FOR THE AFTERNOON HOURS...EXCEPT FOR MGM/TOI. THEY DO HAVE LOW CHANCES OF STORMS MAKING IT THAT FAR SOUTH...ACTIVITY SHOULD REMAIN FURTHER NORTH FOR THE MOST PART CLOSER TO THE LINGERING SURFACE BOUNDARY...SO HAVE LEFT A MENTION OUT OF TAFS FOR NOW...BETTER CHANCES CLOSER TO I-20 CORRIDOR. DEEPER MOISTURE BEGINS TO EXIT...BUT STILL MAY HAVE SOME SHALLOW LOW LEVEL MOISTURE AGAIN IN THE MORNING FRIDAY WITH STRATUS...BUT NEAR OR MAYBE JUST AFTER TAF FORECAST PERIOD...SO LEFT OUT FOR THIS ISSUANCE. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 08/MNK && .PREV DISCUSSION... /ISSUED 513 AM CDT THU APR 21 2011/ DISCUSSION... BOUNDARY REMAINS STALLED ACROSS CENTRAL ALABAMA THIS MORNING. THIS BOUNDARY WILL CONTINUE TO WORK HAVOC ACROSS THE AREA TODAY AS UPPER LEVEL SHORT WAVES TRAVERSE THE AREA IN THE MAINLY WEAK ZONAL FLOW. ALTHOUGH SOME OF THE STORMS COULD BE A TAD FURTHER SOUTH ACROSS THE AREA. MUCH OF THE NORTH SECTIONS...ALREADY RAIN SOAKED...WILL CONTINUE TO HAVE THE OPPORTUNITY FOR SHOWER AND THUNDERSTORM ACTIVITY TODAY BEFORE THE FRONT LIFTS BACK TO THE NORTH TONIGHT. ADDITIONAL RAINFALL COULD AGGRAVATE THE SITUATION SO LEAVING THE FLASH FLOOD WATCH OUT AND EXTENDING IT UNTIL 00Z THIS EVENING. COULD ALSO HAVE SOME STRONG STORMS GENERALLY IN THE AFTERNOON WITH HEATING AS INSTABILITY WILL BE THERE ESPECIALLY ACROSS THE SOUTH. HOWEVER...LOWEST RAIN CHANCES WILL BE ACROSS THE SOUTH...SO A MARGINAL THREAT. MOISTURE STILL IN ABUNDANCE WITH HIGH PW/S ACROSS MUCH OF THE AREA. AFTER TONIGHT...RAIN CHANCES WILL DECREASE FOR FRIDAY WITH A WELL DESERVED BREAK IN THE ACTION OVER MUCH OF THE WEEKEND AS HIGH PRESSURE TAKES HOLD WITH AN ATLANTIC HIGH STRETCHING INTO THE SOUTHEAST U.S. WARM AND WELL ABOVE NORMAL TEMPERATURES WILL BE ON TAP OVER THE WEEKEND. BY SUNDAY...MAY HAVE ENOUGH MOISTURE BUILD BACK UP FOR SOME DAYTIME HEATING SHOWERS...BUT OVERALL INSIGNIFICANT IN COMPARISON TO WHAT WE HAVE HAD OF LATE. BY MONDAY...A SURFACE TROUGH CHURNS UP ON THE LEE OF THE ROCKIES THAT WILL BE OUR NEXT WEATHER MAKER. THIS FRONT WILL HAVE PLENTY OF MOISTURE TO DEAL WITH AS A GOOD SOUTHERLY FETCH OFF THE GULF WILL BE PRESENT AHEAD OF IT BEFORE ITS ARRIVAL LATE WEDNESDAY. EXTENDED NUMERICAL MODELS ARE BECOMING IN BETTER AGREEMENT WITH EACH OTHER...MUCH MORE SO THAN YESTERDAY. DURING MONDAY COULD SEE SOME ACTIVITY BUT THIS WILL STILL BE MORE DIURNALLY DRIVEN...WITH LOW LEVEL SOUTHERLY FLOW. BY TUESDAY...SHOULD SEE A GREATER CONCENTRATION OF ACTIVITY ACROSS THE WEST AS THE UPPER TROUGH MOVES ACROSS THE U.S. AND EJECTS SHORTWAVES INTO ALABAMA IN THE EXPECTED SOUTHWEST FLOW...WITH THE MAIN SURFACE FRONT NOT ARRIVING NOW UNTIL LATE WEDNESDAY. INSTABILITY STILL LOOKS DECENT WITH THIS SYSTEM EVEN THOUGH IT IS A WAY OUT. ITS THE RIGHT TIME OF YEAR AND LOTS OF HEAT AND MOISTURE WILL BE IN PLACE BEFORE THE FROPA. COULD BE INTERESTING WILL CONTINUE TO HIGHLIGHT IN HWO...LOW FOR TUESDAY...LITTLE HIGHER FOR WEDNESDAY. 08/MNK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 79 59 84 57 85 / 60 50 20 10 10 ANNISTON 82 60 83 58 85 / 60 40 20 10 10 BIRMINGHAM 82 62 85 62 84 / 60 40 20 10 10 TUSCALOOSA 82 62 86 61 83 / 30 20 20 10 10 CALERA 82 62 85 60 84 / 40 30 20 10 10 AUBURN 85 62 84 60 84 / 40 30 20 10 10 MONTGOMERY 87 62 87 61 86 / 30 20 20 10 10 TROY 87 62 87 59 86 / 20 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...MARION...PERRY...PICKENS...RANDOLPH... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER... WINSTON. && 08
Hazardous weather outlook, Apr 21, 5:45 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 AM CDT THU APR 21 2011 ALZ011>015-017>050-221046- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 545 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE BOTH THIS MORNING AND THIS AFTERNOON FOR AREAS BASICALLY ALONG AND NORTH OF A LINE FROM CUBA...TO CLANTON...TO ROANOKE. THE MAIN THREATS WITH ANY OF THESE STORMS WILL BE STRONG STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. ADDITIONALLY...LOCALLY HEAVY RAINFALL IS POSSIBLE FOR THE SAME AREA. A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY OR WEDNESDAY OF NEXT WEEK AHEAD OF A DEVELOPING SURFACE FRONT. CONFIDENCE IS LOW AT THIS TIME FOR TUESDAY...BUT HAS INCREASED FOR THE PASSAGE OF THE FRONT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS AND LOCALIZED FLOODING. 27
In the hours before
Special weather statement, Apr 21, 3:03 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 AM CDT THU APR 21 2011
ALZ030-031-210845-
GREENE AL-SUMTER AL-
303 AM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREENE AND CENTRAL
SUMTER COUNTIES UNTIL 345 AM CDT...
AT 258 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF CUBA...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS SLOWER MOVING
STORM COULD PRODUCE LOCALLY HEAVY RAINFALL.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUBA...
YORK...
LIVINGSTON...
BOYD...
EMELLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3277 8837 3293 8794 3252 8788 3245 8800
3239 8841
TIME...MOT...LOC 0802Z 255DEG 31KT 3255 8845
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:10 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Apr 20, 8:06 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 46 min |
| Apr 20, 8:54 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 52 min |
| Apr 20, 9:36 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 3 hr |
| Apr 20, 9:54 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 66 min |
| Apr 20, 10:12 PM CDT | Flash Flood Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 3 hr |
| Apr 20, 10:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 47 min |
| Apr 20, 10:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Jefferson, Tuscaloosa, Walker | 54 min |
| Apr 20, 10:40 PM CDT | Areal Flood Advisory | BMX | Blount, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more | 3 hr |
| Apr 20, 11:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Talladega | 49 min |
| Apr 20, 11:52 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair, Talladega | 3 hr |
| Apr 20, 11:58 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah | 62 min |
| Apr 21, 12:12 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Coosa, Randolph | 63 min |
| Apr 21, 12:30 AM CDT | Flash Flood Warning | BMX | Lamar, Marion, Pickens | 3 hr |
| Apr 21, 12:40 AM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 28 min |
| Apr 21, 12:50 AM CDT | Special Weather Statement | BMX | Pickens | 40 min |
| Apr 21, 3:03 AM CDT | Special Weather Statement | BMX | Greene, Sumter | 42 min |
| Apr 21, 8:08 AM CDT | Areal Flood Warning | BMX | Lamar | 36 hr |
| Apr 21, 9:23 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Apr 21, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Apr 21, 2:43 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 32 min |
| Apr 21, 3:24 PM CDT | Special Weather Statement | BMX | Greene | 51 min |
| Apr 21, 6:13 PM CDT | Special Weather Statement | BMX | Chilton | 47 min |
Nearby
River Flood Warnings in Alabama, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.